MAUDE Adverse Event Report: ARTHROCARE CORP. MULTIFIX S-ULT 6.5MM KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. MULTIFIX S-ULT 6.5MM KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number MULTIFIX S-ULT 6.5MM KNOTLESS ANCHOR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a surgery using multifix s-ultra 6.5mm knotless anchor, the implant broke while inserting.The problem was solved using a back up device and there was a delay shorter than 30 minutes.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device reported, used in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established.A review of manufacturing records for the reported lot number found no non-conformance's or anomalies during manufacturing process related to the reported event.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.Review of the product instructions for use found adequate warnings and precautions to prevent damage to the device during use.Risk management documents were reviewed finding no additional risks that require to be added to the reference document.A review of the product/print specifications found no discrepancies.Clinical evaluation was completed and concluded that based on the information provided the broken anchor was removed.Per communications, the problem was solved using a backup device.Since there was no significant delay or patient injury/impact; no further clinical/medical assessment is warranted at this time.A visual inspection and functional evaluation cannot be performed and customer´s complaint cannot be confirmed.Potential factors unrelated to the design or manufacture of the device that may lead to the failure reported include, but are not limited to: (1) excessive force (2) over tensioning the sutures (3) bending or twisting the inserter handle during and after insertion.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection revealed the device was returned in original packaging with the batch number of the complaint on the label.The anchor, collar, and screw were returned on the device.The collar has been placed on the neck of the anchor.There is no visible deficiency in the anchor or collar.The screw has some deformity that the threads are compressed together.There is no visible break or fracture in the anchor, collar, or screw.Bio debris is present.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the implant material specification, found that the raw material strength requirements and each lot must be accompanied by a material certificate of analysis.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include, but are not limited to: (1) excessive force (2) over tensioning the sutures (3) bending or twisting the inserter handle during and after insertion.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during a surgery using multifix s-ultra 6.5mm knotless anchor, the implant broke while inserting.The broken pieces were removed from the patient.The problem was solved using a back up device and there was a delay shorter than 30 minutes.No further complications were reported.

Brand Name
MULTIFIX S-ULT 6.5MM KNOTLESS ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
william
austin, TX 78735
5123913905
MDR Report Key10193020
Report Number3006524618-2020-00419
Device Sequence Number19408593
Product Code MBI
UDI-Device Identifier00885556614211
UDI-Public00885556614211
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K153669
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2022
Device Model NumberMULTIFIX S-ULT 6.5MM KNOTLESS ANCHOR
Device Catalogue Number72290002
Device Lot Number2030094
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer08/20/2020
11/23/2023
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date08/21/2020
11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age29 YR
Patient SexMale